Alert archive / California / Gale Watches in 2010

Gale Watch 23, NWS Eureka, CA

August 25, 2010

NWS Eureka, CA issued this gale watch at Aug 25, 2010, 2:37 AM PDT. It took effect at Aug 26, 2010, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 25, 2010, 2:37 AM PDT (09:37 UTC)
In effect from
Aug 26, 2010, 6:00 PM PDT
Expired
Aug 25, 2010, 2:30 PM PDT
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 24, 1:20 PM PDT, 13 hours 17 minutes earlier.

Area forecast discussion, Aug 24, 1:20 PM PDT, 13 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
120 PM PDT TUE AUG 24 2010

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL MAINTAIN SUNNY SKIES
AT THE COAST AND ABOVE NORMAL TEMPERATURES INTO WED. A TROUGH OF LOW
PRESSURE WILL BRING COOLER TEMPERATURES BACK TO NORTHWEST CA ON
THURSDAY.

&&

DISCUSSION...STRONG RIDGING ALOFT CONTINUES TO PROVIDE CLEAR SKIES
ACROSS NW CA. OFFSHORE FLOW WILL GRADUALLY WEAKEN BEGINNING TONIGHT
RESULTING IN SLIGHTLY COOLER TEMPERATURES ALONG THE COAST ON
WEDNESDAY...BUT INTERIOR TEMPS SHOULD REMAIN ABOUT THE SAME.  THE
RIDGE AXIS WILL MOVE FURTHER E THU AS AN UPPER LEVEL TROUGH BEGINS
TO DEEPEN OVER THE E PAC. THIS WILL RESULT IN A RETURN OF EVENING
AND MORNING STRATUS/FG TO THE COAST ALONG WITH COOLER TEMPS ACROSS
THE INTERIOR ON THURSDAY. MODELS IN GOOD AGREEMENT IN CONTINUING TO
DEEPEN THE TROUGH OVER THE W COAST THIS WEEKEND A MUCH COOLER
TEMPERATURE TREND AND A SCHC OF SHOWERS TO THE NORTH COAST HEADING INTO
THE WEEKEND. A MINOR SHORTWAVE WILL DEEPEN THE TROUGH FURTHER SAT
INTO SUN MAINTAINING A SCHC OF SHOWERS AND INTRODUCING THE THREAT OF
ISOLD TSTMS OVER THE HIGHER TERRAIN SUN. MODELS IN FAIR AGREEMENT IN
SHIFTING THE TROUGH AXIS E HEADING INTO NEXT WEEK ENDING THE PRECIP
CHCS ACROSS THE REGION.

&&

.AVIATION...CLEAR SKIES AND VFR CONDITIONS WILL PREVAIL
TONIGHT...ALTHOUGH THERE MAY BE BRIEF PERIODS OF REDUCED
VISIBILITIES DUE TO HAZE. TH

&&

.MARINE...THE THERMAL TROUGH OVER NORTHERN CALIFORNIA WILL CONTINUE
TO EXPAND NORTHWARD TONIGHT AND WEAKEN THE SURFACE PRESSURE GRADIENT
ACROSS THE WATERS. LIGHT TO MODERATE NORTH WINDS WILL PREVAIL
THROUGH WED...AND SHORT PERIOD SEAS WILL GRADUALLY LOWER. MODELS ARE
CONSISTENT WITH A 3 TO 4 FT SOUTH SWELL WITH 18+ SECOND PERIODS
MOVING THROUGH THE WATERS TONIGHT THROUGH WED NIGHT. THIS SOUTH
SWELL WILL BE MOST NOTICEABLE SOUTH OF CAPE MENDOCINO. THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN AGAIN ON THU...AND INCREASING NORTH
WINDS MAY PRODUCE GALE CONDITIONS THU NIGHT AND FRI. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SCA FOR PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 24, 1:19 PM PDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
119 PM PDT TUE AUG 24 2010

CAZ001>003-076-252030-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
119 PM PDT TUE AUG 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-252030-
UPPER TRINITY RIVER-
119 PM PDT TUE AUG 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT THREAT OF THUNDERSTORMS EXISTS FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:37 AM PDTSmall Craft AdvisoryEKA5 days
Aug 25, 2:37 AM PDTHazardous Seas WatchEKA12 hr
Aug 25, 2:30 PM PDTGale WatchEKA24 hr
Aug 25, 2:30 PM PDTGale WarningEKA60 hr
Aug 25, 2:30 PM PDTHazardous Seas WatchEKA24 hr
Aug 25, 2:30 PM PDTHazardous Seas WarningEKA60 hr

Nearby

Gale Watches in California, 2010Every gale watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.